Alert archive / Idaho / Red Flag Warnings in 2018

Red Flag Warning 6, NWS Pocatello, ID

August 9, 201818 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 9, 2018, 2:14 PM MDT for 18 counties in Idaho. It took effect at Aug 10, 2018, 12:00 PM MDT. It was in force for 58 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2018, 2:14 PM MDT (20:14 UTC)
In effect from
Aug 10, 2018, 12:00 PM MDT
Expired
Aug 12, 2018, 10:00 PM MDT
In force
58 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 95 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2018-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2018-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3838 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

110 
WWUS85 KPIH 092014 CCA
RFWPIH

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pocatello ID
214 PM MDT Thu Aug 9 2018



IDZ422-475-476-101200-
/O.UPG.KPIH.FW.A.0002.180810T1800Z-180812T0600Z/
/O.NEW.KPIH.FW.W.0006.180810T1800Z-180812T0600Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
214 PM MDT Thu Aug 9 2018

...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT MDT
SATURDAY NIGHT FOR LOW HUMIDITY, HAINES INDEX OF 6, AND GUSTY
WINDS FOR FIRE WEATHER ZONES 422, 475, AND 476...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon Friday to midnight MDT
Saturday night. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.  

* HAINES...6, increased column development possible.

* WIND...Winds expected to remain mainly light on Friday. However,
  winds of 10 to 20 mph with gusts to 30 mph remain possible for
  Saturday. Ridge top winds on Saturday increase to 20 to 25 mph
  sustained.
  

* HUMIDITY...5 to 15 percent on Friday and Saturday afternoon. 
  Poor humidity recovery at ridgetop of 20 to 35 percent in 
  some areas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
7 follow-up statements
762 
WWUS85 KPIH 100923
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
323 AM MDT Fri Aug 10 2018

IDZ422-475-476-102100-
/O.CON.KPIH.FW.W.0006.180810T1800Z-180812T0600Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
323 AM MDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT FOR HAINES 6 AND LOW 
HUMIDITY ON FRIDAY AND LOW HUMIDITY, GUSTY WINDS, AND HAINES 6 ON
SATURDAY FOR IDAHO FIRE WEATHER ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...6.

* WIND...Winds expected to remain mainly light on Friday.
  However, winds of 10 to 20 mph with gusts to 30 mph remain 
  possible for Saturday. Ridge top winds on Saturday increase 
  to 20 to 25 mph sustained. 

* HUMIDITY...5 to 15 percent on Friday and Saturday afternoon. 
  Poor humidity recovery at ridgetop of 20 to 35 percent in 
  some areas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

Valle
615 
WWUS85 KPIH 102005
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
205 PM MDT Fri Aug 10 2018


IDZ422-475-476-111200-
/O.CON.KPIH.FW.W.0006.000000T0000Z-180812T0600Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
205 PM MDT Fri Aug 10 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT SATURDAY
NIGHT FOR HAINES 6 AND LOW HUMIDITY ON FRIDAY AND LOW HUMIDITY,
GUSTY WINDS, AND HAINES 6 ON SATURDAY FOR IDAHO FIRE WEATHER
ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...6.

* WIND...Winds expected to remain mainly light on Friday. 
  However, winds of 10 to 20 mph with gusts to 30 mph remain 
  possible for Saturday. Ridge top winds on Saturday increase 
  to 20 to 25 mph sustained.

* HUMIDITY...5 to 15 percent on Friday and Saturday afternoon. 
  Poor humidity recovery at ridgetop of 20 to 35 percent in 
  some areas.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
867 
WWUS85 KPIH 110849
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
249 AM MDT Sat Aug 11 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT SUNDAY FOR
HAINES 6, GUSTY WINDS, LOW HUMIDITY, AND DRY THUNDERSTORMS FOR 
FIRE WEATHER ZONES 422, 475 AND 476...

IDZ422-475-476-112100-
/O.EXT.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
249 AM MDT Sat Aug 11 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM MDT SUNDAY FOR
HAINES 6, GUSTY WINDS, LOW HUMIDITY, AND DRY THUNDERSTORMS FOR 
FIRE WEATHER ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...6 on Saturday. 5 with pockets of 6 Sunday.

* WIND...20 to 30 mph gusts with ridgetop gusts up to 40 mph
  Saturday and Sunday afternoons. 

* HUMIDITY...8 to 16 percent Saturday. 10 to 20 percent Sunday.
  Some areas will see overnight recovery of only 25 to 35 percent
  at ridgetop. 

* THUNDERSTORMS...Isolated coverage across northern portions of
  Zone 422 and all of Zones 475 and 476 Saturday and Zones 422 and
  476 Sunday. Additional erratic gusts over 40 mph possible.
 
* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
050 
WWUS85 KPIH 112019
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
219 PM MDT Sat Aug 11 2018


IDZ422-475-476-120830-
/O.CON.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
219 PM MDT Sat Aug 11 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT SUNDAY FOR
HAINES 6, GUSTY WINDS, LOW HUMIDITY, AND DRY THUNDERSTORMS FOR
FIRE WEATHER ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...6 Saturday night, decreasing to 5 with pockets of 6 
  Sunday.

* WIND...20 to 30 mph gusts with ridgetop gusts up to 40 mph 
  Saturday and Sunday afternoons.

* HUMIDITY...8 to 16 percent Saturday. 10 to 20 percent Sunday. 
  Some areas will see overnight recovery of only 25 to 35 
  percent at ridgetop.

* THUNDERSTORMS...Isolated coverage across northern portions of 
  Zone 422 and all of Zones 475 and 476 Saturday and Zones 422 
  and 476 Sunday. Additional erratic gusts over 40 mph 
  possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
298 
WWUS85 KPIH 120849
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
249 AM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY THUNDERSTORMS
FOR FIRE WEATHER ZONES 422, 475 AND 476...

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
410 AND 425...

IDZ410-425-122100-
/O.EXB.KPIH.FW.W.0006.180812T1800Z-180813T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
249 AM MDT Sun Aug 12 2018

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
410 AND 425...

The National Weather Service in Pocatello has issued a Red Flag
Warning, which is in effect from noon today to 10 PM MDT this
evening. 

* AFFECTED AREA...Idaho Fire Weather Zones 410 and 425.

* WIND...Gusts from the West and Southwest of 30 to 35 mph this 
  afternoon and evening.
 
* HUMIDITY...11 to 17 percent.

* BIGGEST IMPACT...Shoshone/Lava Beds region, Craters of the Moon,
  Arco Desert/INL Complex and Upper Snake Plain. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at 
   least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ422-475-476-122100-
/O.CON.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
249 AM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR HAINES 6, GUSTY WINDS, LOW HUMIDITY, AND DRY
THUNDERSTORMS FOR FIRE WEATHER ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...5 with pockets of 6 across Zones 475 and 476. 

* WIND...20 to 30 mph gusts with ridgetop gusts 35 to 40 mph.

* HUMIDITY...10 to 20 percent.

* THUNDERSTORMS...Isolated virga showers and thunderstorms mainly
  across Zone 476 from Mackay to Gilmore Summit. Erratic gusts 
  over 40 mph possible. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
620 
WWUS85 KPIH 122113
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
313 PM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS, LOW HUMIDITY, AND DRY THUNDERSTORMS FOR
FIRE WEATHER ZONES 422, 475 AND 476...

...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR 
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 425...

IDZ422-475-476-130400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
313 PM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR HAINES 6, GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 422, 475 AND 476...

* AFFECTED AREA...Idaho Fire Weather Zones 422, 475, and 476.

* HAINES...5 with pockets of 6 across Zones 475 and 476.

* WIND...20 to 30 mph gusts with ridgetop gusts 35 to 40 mph.

* HUMIDITY...10 to 20 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at
least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$

IDZ410-425-130400-
/O.CON.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
313 PM MDT Sun Aug 12 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
410 AND 425...

* AFFECTED AREA...Idaho Fire Weather Zones 410 and 425.

* WIND...Gusts from the West and Southwest of 30 to 35 mph this 
  afternoon and evening.

* HUMIDITY...11 to 17 percent.

* BIGGEST IMPACT...Shoshone/Lava Beds region, Craters of the
  Moon, Arco Desert/INL Complex and Upper Snake Plain. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly based on these criteria
for Southeastern Idaho:

 * Relative humidity at or below 15 percent and wind gusts of at 
  least 25 mph in the mountains, or 30 mph in the Snake Plain.

 * Thunderstorm coverage of 25 percent, without specific rainfall
criteria.

 * Other high impact evens deemed critical by the National
Weather Service and area fire management agencies.

&&

$$
088 
WWUS85 KPIH 130343
RFWPIH

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pocatello ID
943 PM MDT Sun Aug 12 2018

IDZ422-475-476-130445-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Sawtooth Range/Northern Sawtooth NF-
East Salmon River Mountains/Salmon NF-
Lemhi and Lost River Range/Challis NF-
943 PM MDT Sun Aug 12 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
HAINES 6, GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
422, 475, AND 476...

Winds and humidity across most of the Central Mountains is 
expected to continue to improve above critical thresholds. A few 
locations in the Salmon-Challis NF may continue to experience 
marginal conditions with poor humidity recovery and locally gusty 
winds overnight, but widespread critical conditions are no longer 
forecast tonight. Therefore the Red Flag Warning will be allowed 
to expire. 


$$

IDZ410-425-130445-
/O.EXP.KPIH.FW.W.0006.000000T0000Z-180813T0400Z/
Upper Snake River Valley/Idaho Falls BLM-
Middle Snake River Valley/Twin Falls BLM north of the Snake River-
943 PM MDT Sun Aug 12 2018

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 410 AND 
425...

Humidity and winds have improved above critical thresholds this
evening, and are expected to continue to improve through the
remainder of tonight. Therefore the Red Flag Warning will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 9, 2:03 PM MDT, 11 minutes earlier.

Area forecast discussion, Aug 9, 2:03 PM MDT, 11 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
203 PM MDT Thu Aug 9 2018

.DISCUSSION...The historically strong, hot Ridge of High Pressure
is now firmly established across the northern Great Basin
extending into Southern Idaho. This Ridge will remain nearly
stationary through Friday. A strong area of Low Pressure currently
lurks over the Western Pacific. This Trough is forecast to move
ashore late Saturday across northwest Washington state, ultimately
tracking across southern British Columbia and Alberta on Sunday.
As a result, a dry Cold Front will sweep through the region
Saturday night, bringing breezy conditions, the potential for an
isolated late Saturday Afternoon/Early evening Thunderstorm and
increased Fire danger. Until then, record or near-record highs are
expected Friday and Saturday across much of SE Idaho. The
anticipated slower progression of the Cold Front will now allow
the Heatwave to peak on Saturday, as opposed to the earlier
thinking of Friday. As a result of the record or near-record Heat,
have issued a Heat Advisory for all of the Eastern Magic Valley,
Snake Plain, Arco Desert and Southern Valley regions for Friday
and Saturday, despite the cool forecast overnight lows. Heat will
peak from about 12 PM to 8 PM both days. Breezy conditions will
develop in association with the Cold Front across the Arco Desert,
Central Mountains and portions of the Snake Plain from Saturday
afternoon through Sunday. Combined with low relative humidity and
already dry Fuels, a Red Flag Warning has been issued as well.

Following the passage of the front, Temperatures will 'cool' to
around 5 degrees above climatological averages on Sunday. A
modest surge of monsoonal moisture will allow for the potential
development of an isolated Shower or Thunderstorm in the vicinity
of the Utah border from late Sunday night through Monday. Latest
guidance is indicating an increase in moisture lingering through
the week, so have expanded the isolated Shower and Thunderstorm
mention across most of SE Idaho (higher terrain areas favored)
from Monday through Wednesday. Temperatures should remain 5 to 10
degrees above climatological averages through midweek, although
shy of record values. AD/RS

&&

.AVIATION...Mainly VFR conditions with light, terrain-driven winds
are expected through the period with occasional visibility
reductions possible due to Smoke from area wildfires. SUN is
favored for the greatest visibility reductions through the period
due the nearby Sharps fire, although Visibility should remain
safely VFR. AD/RS

&&

.FIRE WEATHER...The slower timing of the front, delaying passage
through the Salmon-Challis NF until near midnight Saturday night
still holds in the models this morning. The trend has been towards
lower wind speeds Friday and even some on Saturday. Sunday looks to
be the windiest day. There is hardly a drop of precipitation
expected except near Leadore and Gilmore area just before frontal
passage, and that is lucky if it is measurable. Still, High Haines
combined with single digit humidity, and ongoing fire situation is
likely both Friday and Saturday. Humidity recoveries look negligible
especially on the mid and upper slopes and that includes Sunday,
some clouds come through, but the near surface air remains dry even
on Sunday. Temperatures cool a few degrees behind the front, but the
relative humidity on Sunday may only improve to 14-16 percent. After
coordination with the IMET's on the Sharps and Rabbit Foot Fires,
the NWS Offices in Missoula and Boise, as well as Predictive
Services, the Fire Weather Watch was upgraded to a Warning for
Friday and Saturday. RS

&&

.CLIMATE...Record highs for Friday: Pocatello: 100. Burley: 101.
Stanley: 92. Challis: 100. Idaho Falls: 98.

Record highs for Saturday: Pocatello: 100. Burley: 105. Stanley:
91. Challis: 98. Idaho Falls 97.

&&

.AIR STAGNATION...Some degradation in Air Quality is possible
through Saturday due to the strong Ridge of High Pressure in place
over the Region. Conditions should improve following the passage
of the cold front on Sunday, assuming the absence of new,
significant wildfire activity. Those sensitive to poor air
quality should limit time outdoors until conditions improve. AD/RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon Friday to 9 PM MDT Saturday for
IDZ051>059-075.

Red Flag Warning from noon Friday to midnight MDT Saturday night
for IDZ422-475-476.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:31 PM MDTHeat AdvisoryPIHBannock, Bingham, Blaine, Bonneville, Butte, Caribou and 9 more55 hr

Nearby

Red Flag Warnings in Idaho, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.